MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95BER120
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 2.5 cm from the hub.The benchmark was kinked approximately 45.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed that the catheter was fractured.If the benchmark is forcefully advanced against resistance or is otherwise manipulated at extreme angles during use, damage such as a kink and subsequent fracture may occur.Further evaluation of the returned benchmark revealed a kink in the catheter shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician advanced the benchmark into the patient and subsequently, the benchmark would not advance through the patient¿s anatomy.Therefore, the physician decided to remove the benchmark.Upon removal, it was noticed that the benchmark was broken and unraveled.The procedure was completed using a non-penumbra guide sheath.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11217850
Report Number3005168196-2021-00149
Device Sequence Number3861637
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF99418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005